Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Suggest treatment for anxiety

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
Hi dr. I was prescribe klonopin when i was 14 for anxiety/seizures than xanax at 16 i instantly became addicted an here i am 18 an i have no xanax. This is a hurting pain on the inside not being able to get that "high" or fufillment of my xanax because my parents control my medacation. As of now we have an emergancy appt with my phscyhatrist to get off of it because i can take massive dosses (10-15mg) sometimes i feel this terrible feeling on the inside almost like going crazy what should i do until i can get to my therapist?!? I need xanax!!! Like now i meed At least 8 mg's of instant release to get this to go away!!! Please help or advice till then!!!!
Posted Mon, 24 Feb 2014 in Eating Disorders
Answered by Dr. Jonas Sundarakumar 13 hours later
Brief Answer: Other anti-anxiety meds, relaxation techniques... Detailed Answer: Hello and welcome to Healthcare Magic. Thanks for your query. I understand that you must be going through a very difficult time. From the description of your problems, it appears that you have become dependent on Xanax and the terrible feelings that you are experiencing are likely to be withdrawal symptoms. Xanax (Alprazolam) is an anti-anxiety medication belonging to a category of medication called Benzodiazepines and this category of medication has a high dependence / addictive potential. When someone suddenly stops or reduces the dose of benzodiazepine medication like Xanax (after taking high doses for a prolonged period of time), they can experience unpleasant withdrawal symptoms. In addition, if the person has an underlying anxiety disorder (being treated with the medication), then, there will also be a "rebound" of the anxiety symptoms, making the situation even more difficult to manage. In such a situation, the recommended plan of management would be to start you on a tapering schedule of the medication, where the dose is reduced very gradually, so that such withdrawal symptoms and rebound anxiety are avoided. You have mentioned that you are awaiting to see your psychiatrist, and hopefully, he should start you on a tapering schedule of the medication and that should relieve you of the withdrawal symptoms. In the meantime, you can try some relaxation techniques like deep breathing, progressive muscle relaxation, yoga, etc. to try and combat your rebound anxiety symptoms. Keep yourself adequately hydrated by drinking plenty of water and fruit juices. Staying in a quiet room, free from noises and external disturbances may help you feel more relaxed. Try to keep your mind distracted by listening to light music or by reading. If your anxiety symptoms are very troublesome, then another option would be to start you on non-addictive anxiety medication, such as SSRIs. This category of medication can be safely used for even long periods, without the risk of dependence. Unfortunately, it is not possible to prescribe any medication through this website, and for that you would have to talk to your local doctor. I do understand that at this point, the situation seems to be really unmanageable or difficult to cope, but don't worry, if you try to stay as calm and relaxed as possible, you'll be able to pull through. However, in case your symptoms become unbearable or if you develop any serious symptoms like seizures, then you have to go to the emergency department immediately. I hope this helps and I wish you a speedy recovey. Best regards, Dr. Jonas Sundarakumar Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor